U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

What are the side effects when you stop taking your methimazole?

1 doctor answer1 doctor weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Return of symptoms: If you stop methimazole, you might have return of the original symptoms prior to starting methimazole, that is, hyperthyroid symptoms such as: feeling nervous, fast heartbeat, weight loss, feeling hot, trouble sleeping, feeling anxious, sweating heavily, muscle weakness, increased appetite, frequent bowel movement...

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 39-year-old member asked:

Side effects from methimazole unpleasant?

1 doctor answer4 doctors weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Usually not: Most common side effects are rash, nausea, vomiting, headache, headache, swelling. It's used to treat hyperthyroidism. Symptoms of hyperthyroidism are more unpleasant in my opinion compared to methimazole.
A 42-year-old member asked:

Side effects from methimazole?

1 doctor answer4 doctors weighed in
Dr. Quang Nguyen
Specializes in Endocrinology
Tapazole (methimazole): Some common side effects of Methimazole are" rash, nausea, vomiting, joint pain, loss of taste, hair loss, muscle pain, itchiness, drowsiness, dizziness, swelling, liver problems, bone marrow suppression...

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 27, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.